Florida, 2010

Lightning Strike in Florida, July 14, 2010

July 14, 2010 · NWS TAE · 1 event in 1 county or zone

Afternoon thunderstorms developed in association with an unstable air mass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$272,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Afternoon thunderstorms developed in association with an unstable air mass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 14, 2:28 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 14, 2:28 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT WED JUL 14 2010

.SYNOPSIS...
THE AFTERNOON UPPER AIR ANALYSIS CONTINUES TO SHOW THE FORECAST
AREA SANDWICHED BETWEEN TWO UPPER LEVEL RIDGES...ONE CENTERED OVER
THE SOUTHERN PLAINS AND ANOTHER CENTERED OFF THE EAST COAST NEAR
BERMUDA. IN BETWEEN...A TROUGH IS MOVING THROUGH THE MID-ATLANTIC
STATES WITH THE SOUTHERN END OF IT STRETCHING ACROSS OUR FORECAST
AREA. THE SURFACE ANALYSIS SHOWS A VERY WEAK TROUGH STRETCHING
ACROSS SOUTHWEST GEORGIA MOVING SOUTHWARD. WATER VAPOR IMAGERY SHOWS
VERY DRY AIR IN THE MID TO UPPER LEVELS ACROSS ALABAMA AND NORTHERN
GEORGIA PUSHING SOUTHWARD. LOCAL RADAR SHOW SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING...SEA-BREEZE
INFLUENCES...AND A SLIGHT BOOST FROM THE AFOREMENTIONED WEAK TROUGH.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
WEAK INSTABILITY ASSOCIATED WITH THE TROF WILL CREATE A SLIGHT
INCREASE IN POPS FOR EASTERN PORTIONS OF THE CWA TONIGHT. THIS TROF
WILL MOVE TO OUR SOUTH BY TOMORROW AFTERNOON...BUT WILL CREATE AN
EARLIER START TO CONVECTIVE ACTIVITY MOSTLY FOR SOUTHEASTERN
PORTIONS OF THE REGION. THE TROF...COMBINED WITH AN AFTERNOON TYPE 1
REGIME SEA BREEZE...WILL DEVELOP WIDESPREAD THUNDERSTORMS FOR THE
CWA...MAINLY FOR CENTRAL AND EASTERN REGIONS. ONCE THE TROF
CONTINUES SOUTH...A STRENGTHENING BERMUDA HIGH WILL SHIFT OUR
LOWER-LEVEL FLOW FROM THE SOUTH AND CREATE A TYPICAL SEA BREEZE
STORM DEVELOPMENT DAY FOR FRIDAY. THIS WILL CREATE MORE OF A TYPE 7
REGIME AND MOST THUNDERSTORM DEVELOPMENT WILL BE CONCENTRATED IN
CENTRAL AND NORTHWESTERN PORTIONS OF THE CWA. MOST SEA BREEZE DRIVEN
STORMS WILL DISSIPATE BY MIDNIGHT. TYPICAL LAND BREEZE STORMS FOR
THE COASTAL WATERS ARE EXPECTED THURSDAY...FRIDAY...AND SATURDAY
MORNING AND WILL DISSIPATE A FEW HOURS AFTER SUNRISE.

HIGHS FOR THURSDAY WILL STILL BE QUITE WARM AND RISE TO THE MID 90S.
INCREASED MOISTURE AND HEATING WILL CREATE HEAT INDICES RANGING
FROM 100-105 DEGREES FOR THURSDAY. HIGH TEMPERATURES FOR FRIDAY ARE
EXPECTED TO NEAR CLIMATOLOGY AND ONLY RISE TO THE LOW 90S. LOWS WILL
BE IN THE MID 70S FOR INLAND REGIONS THURSDAY...AND SLIGHTLY COOL TO
THE LOW 70S BY FRIDAY. COASTAL CITIES WILL SEE LOWS IN THE UPPER
70S.

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
MODELS REMAIN CONSISTENT WITH MID/UPPER LEVEL HIGHS OVER THE
SOUTHWEST U.S. AND OFF THE CAROLINA COASTS WITH WEAK TROUGHING IN
THE MIDDLE. WEAK EASTERLY WAVES WILL COMPLICATE THINGS SLIGHTLY AS
THEY PASS UNDER THE RIDGE AXIS ON SUNDAY AND WEDNESDAY.

BOTH EURO AND GFS ARE IN SOMEWHAT AGREEMENT ON THIS SCENARIO...EVEN
WITH THE GRADUAL SHIFT IN THE LOCATION OF THE UPPER ANTICYCLONE
EASTWARD LATE IN THE PERIOD. THE GFS CENTERS THE UPPER HIGH OVER THE
MID MISSISSIPPI VALLEY. THE LATEST EURO SHIFTS THE ANTICYCLONE INTO
THE SOUTHEAST U.S. BY THE END OF THE PERIOD. EURO IS SLIGHTLY MORE
BULLISH ON THE STRENGTH OF THE EASTERLY WAVES.

ALL IN ALL...SLIGHTLY ABOVE NORMAL TEMPS UNTIL THE UPPER HIGH GETS
INTO OUR VICINITY...THEN BACK TO MID TO UPPER 90S. RAIN CHANCES
SLIGHTLY ABOVE NORMAL EARLY IN THE PERIOD WITH CHANCES DROPPING LATE
IN THE PERIOD. THE EURO SUGGEST EVEN WARMER TEMPS AND LOWER POPS.

&&

.AVIATION...
SCT TSRA WILL CONTINUE TO AFFECT MAINLY THE EASTERN HALF
OF THE REGION THIS AFTERNOON WITH MOST STORMS IN VCNTY OF THE
TLH/VLD/ECP TERMINALS. DRIER AIR WILL KEEP STORMS FROM DEVELOPING
TOO MUCH NEAR THE ABY/DHN TERMINALS SO ONLY VCSH OR CB GROUPS
PREFERRED. AFTER SUNSET...WILL TREND FORECAST TOWARD MVFR CONDITIONS
ALL SITES...BUT WOULD NOT BE SURPRISING TO SEE IFR CONDITIONS WITH
SO MUCH DRIER AIR ALOFT AND MOIST AIR NEAR THE SURFACE. TSRA
DEVELOPMENT ON THURSDAY SHOULD BECOME MORE WIDESPREAD AFTER 18Z...SO
WILL LEAVE ANY TS OUT OF THE TAFS FOR NOW.

&&

.MARINE...
WESTERLY FLOW AROUND 10 KNOTS IS EXPECTED TO CONTINUE THROUGH
TONIGHT. BY THURSDAY...THE BERMUDA HIGH BUILDS IN FROM THE EAST AND FLOW
WILL SHIFT TO THE SOUTHEAST ON FRIDAY BEFORE VEERING TO A MORE
SOUTHERLY DIRECTION THROUGH THE WEEKEND. SEAS ARE EXPECTED TO REMAIN IN
THE 1 TO 2 FOOT RANGE FOR THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...
NO CONCERNS WITH MOIST SOUTHWEST FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   74  92  74  92  72 /  30  50  30  40  20
PANAMA CITY   78  90  77  89  76 /  30  40  30  40  30
DOTHAN        75  95  73  91  73 /  20  50  30  50  20
ALBANY        75  95  74  92  72 /  30  50  30  40  20
VALDOSTA      73  92  72  93  71 /  30  60  30  40  20
CROSS CITY    74  90  72  93  72 /  30  60  30  30  30
APALACHICOLA  78  89  77  88  76 /  30  40  30  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

SYNOPSIS/MARINE...DVD
SHORT TERM...TAEGER/DVD
LONG TERM...WATSON
AVIATION/FIRE WX...GODSEY
Hazardous weather outlook, Jul 14, 4:30 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT WED JUL 14 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EDT WED JUL 14 2010 /430 AM CDT WED JUL 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE COMBINATION OF THE SEABREEZE FRONT...AN UPPER LEVEL TROF...AND
OTHER BOUNDARIES SCATTERED ACROSS THE REGION...WILL MAKE FOR AN
ACTIVE DAY WITH RESPECT TO CONVECTION. EXPECT STORMS TO BE MORE
NUMEROUS ACROSS NORTH FLORIDA AND SOUTHERN GEORGIA. A FEW STORMS MAY
REACH SEVERE CRITERIA WITH THE MAIN THREAT BEING DAMAGING WINDS.
HIGH TEMPERATURES FORECAST IN THE MID 90S COUPLED WITH ABUNDANT
MOISTURE WILL YIELD HEAT INDICIES IN THE 100-105 DEGREE RANGE
REGIONWIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A SERIES OF UPPER LEVEL TROFS WILL INTERACT WITH THE SEABREEZE EACH
DAY TO PROVIDE HIGHER THAN NORMAL RAIN CHANCES. ON THURSDAY...THERE
IS A CHANCE THAT A FEW STORMS MAY REACH SEVERE CRITERIA WITH THE
MAIN THREAT BEING DAMAGING WINDS. HEAT INDICIES ARE EXPECTED TO
REMAIN ABOVE 100 DEGREES ON THURSDAY BEFORE MAX TEMPS AND HEAT
INDICIES RETURN TO NEAR AVERAGE VALUES THROUGH THE REST OF THE
WEEKEND. TEMPERATURES ARE FORECAST TO CLIMB ONCE AGAIN EARLY NEXT
WEEK WITH HEAT INDICIES OVER 100 DEGREES FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...A FEW STRONGER
STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AND SPOTTERS ARE
ASKED TO RELAY ANY REPORTS OF WIND DAMAGE OR LARGE HAIL.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

HARRIGAN

In the hours before

Special weather statement, Jul 14, 12:45 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT WED JUL 14 2010

FLZ014-114-141845-
COASTAL GULF-INLAND GULF-
1245 PM CDT WED JUL 14 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GULF COUNTY IN
THE PANHANDLE OF FLORIDA...

* UNTIL 145 PM CDT

AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF PORT ST. JOE...MOVING SOUTHEAST
AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jul 14, 1:07 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT WED JUL 14 2010

FLZ017-141845-
LEON-
207 PM EDT WED JUL 14 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY IN
NORTH FLORIDA...

* UNTIL 245 PM EDT

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF TALLAHASSEE...MOVING SOUTHEAST
AT 15 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jul 14, 2:20 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT WED JUL 14 2010

GAZ147-160-142015-
COOK-LOWNDES-
320 PM EDT WED JUL 14 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COOK AND NORTHERN
LOWNDES COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 415 PM EDT

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ADEL...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  HAHIRA BY 355 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jul 14, 2:24 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT WED JUL 14 2010

GAZ148-142030-
BERRIEN-
324 PM EDT WED JUL 14 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 430 PM EDT

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF ENIGMA...OR 10 MILES NORTHWEST
OF NASHVILLE...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN BERRIEN COUNTY...INCLUDING THE CITY OF NASHVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 14, 2:37 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT WED JUL 14 2010

FLZ018-027-028-118-127-128-142030-
COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL WAKULLA-INLAND
JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-
337 PM EDT WED JUL 14 2010

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN
JEFFERSON...WESTERN TAYLOR AND EASTERN WAKULLA COUNTIES IN NORTH
FLORIDA...

* UNTIL 430 PM EDT

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
SAINT MARKS TO 16 MILES EAST OF SAINT MARKS...MOVING SOUTHEAST AT 20
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The radar

The Tallahassee radar (KTLH), 22 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Wakulla

When
July 14, 3:41 PM EST
Where
Wakulla County, 1.48 mi SSW of Ivan
Injuries
1 direct, 0 indirect
Property damage
$272,000
Reported by
Newspaper
Coordinates
30.202, -84.374

The Wakulla News newspaper reported that a house was hit by lightning and destroyed on Shoemaker Court off of Ivan Church Road in Crawfordville. Nobody was home at the time. Two dogs were rescued. The damage was listed at $272,000 according to the newspaper. A jogger also reportedly suffered an electric shock when lightning struck the ground nearby.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251708.